Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
International Journal of Fluid Mechanics Research
ESCI SJR: 0.206 SNIP: 0.446 CiteScore™: 0.5

ISSN Print: 2152-5102
ISSN Online: 2152-5110

Volumes:
Volume 47, 2020 Volume 46, 2019 Volume 45, 2018 Volume 44, 2017 Volume 43, 2016 Volume 42, 2015 Volume 41, 2014 Volume 40, 2013 Volume 39, 2012 Volume 38, 2011 Volume 37, 2010 Volume 36, 2009 Volume 35, 2008 Volume 34, 2007 Volume 33, 2006 Volume 32, 2005 Volume 31, 2004 Volume 30, 2003 Volume 29, 2002 Volume 28, 2001 Volume 27, 2000 Volume 26, 1999 Volume 25, 1998 Volume 24, 1997 Volume 23, 1996 Volume 22, 1995

International Journal of Fluid Mechanics Research

DOI: 10.1615/InterJFluidMechRes.v28.i1-2.80
pages 90-115

Non-linear Mathematical Model of the Dolphin Tail Fin Motion

A. V. Shekhovtsov
Institute of Hydromechanics of National Academy of Sciences of Ukraine, Kyiv, Ukraine

ABSTRACT

For development of non-linear mathematical model of dolphin tail fin motion an approach based on the double and vortical layers potentials theory, and also on the singular integral equations theory was applied. At that the three-dimensional effects and influence of thickness of the fin, and also of viscosity of the medium was neglected. Using the improved method of discrete vortices a non-linear, non-stationary, two-dimensional numerical model of dolphin tail fin motion, well describing known features of its work was developed. It was revealed, that main mode of dolphin's swimming is characterized with minimal contribution of sucktion force into the thrust.